Jump to content
Important Survey - Please Participate ×

Benzo free since mid October 2016


[Ho...]

Recommended Posts

I have been completely off Klonopin since about 10/17/16.  Unfortunately, I was tapered off 4 mg to quickly by my new doctor.  My doctor advised me on my first visit that he thought I should come off because I had been on them for over ten years.  He gave me the choice of going on the hospital for five days or tapering over six weeks. I told him that I could not go in the hospital because I needed to take care of my two sons and I also had started a new job in January 2016.  He never asked any other personal details and never advised me of the possibility of having long term complications.  I felt better than I had in years up until the last milligram.  I started getting cramping in my chest and shortness of breath.  I told him during my one month follow up and still he never said a word about any complications so I thought it was my anxiety returning.  I wouldn't find out the truth until a few trips to Urgent Care later and once I was down to .5 mg a ride in an ambulance to the hospital after barely making it home from work. Every muscle in my body started to cramp until I could only use my pointer finger to text that I needed a hospital.  When the ambulance came five paramedics could not get me down the stairs because of how stiff I was from cramping.  This was also when the spasms started.  The hospital shot Klonopin into my IV and sent me home.  I called my doctor and he prescribed Gabapentin and once again did not warn me I would have withdrawal coming off that.  For weeks I tried to get him on the phone but he was to busy or on vacation.  I managed to get some other doctors who were covering him on the phone who kept increasing the medicine and adding others.  Two doctors told me they never saw withdrawal so bad. Very comforting to someone with anxiety and panic attacks when the doctors have no idea how to help you and don't seem to care.  Thankfully, I went to another location and found a great doctor who is trying to help me from coming off to soon.  I am now on three different medicines, on medical leave for over a month and only over the last two weeks have occasionally been out of bed when the waves subside and I get a few hours relief.  I have had every withdrawal symptom it seems in the book.  Most are gone but the over sensitivity of my senses, muscle cramping to where I can't move and what sounds like three different alarms going off in my head.  I do want to say that it does get better and a few days ago I had a few hours where everything stopped and I felt how great life could be off benzos.  I will never go back and will make sure in the future to research prescriptions before taking them.  Looking for any information on if there is anything to do to help with my remaining symptoms until my nervous system heals.  I have to go back to work as I will not have insurance benefits until I return and I am moving into an apartment for the first time on my own after 15 years with my husband.
Link to comment
Share on other sites

Hello Hopeful29,

 

Welcome to Benzo Buddies!  I can relate to much of your story. You were tapering far too quickly off a significant dose of klonopin so it is understandable that you are still experiencing symptoms. I also had doctors tell me they didn't know what was wrong with me, it's very disheartening when those we trust with our health are vastly uneducated about the ramifications of benzo withdrawal.  I also had severe muscle cramping myself, it felt like I was being squeezed from the inside out.

 

It's good you are seeing some relief, that is a glimpse of your future wellness.  No matter how badly you feel now, know that it is only temporary. With time, you will see the "windows" of recovery lasting longer and longer. 

 

I'll give you a link to the Ashton Manual, it is an excellent resource about these types of drugs and how to withdraw. it was written by Dr. Heather Ashton, an expert in the field. While it does discuss tapering there is also a lot of good information on the withdrawal process in general.

 

I'll also give you a link to the Post Withdrawal Recovery Board where you can receive feedback from members.

 

We're glad you joined, you'll receive excellent support and encouragement as you heal.  It sounds like you have some big changes happening in your life, it's helpful to be in contact with those who really understand withdrawal, we do.

 

Please do ask questions, we're here to help.

 

The Ashton Manual

 

Post-withdrawal Recovery Support 

 

pianogirl  :)

Link to comment
Share on other sites

×
×
  • Create New...